Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

127 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Tachycardia and Ablation

my best friend is having ablation on her heart because she has tachycardia and they need to burn off the piece that is causing her heart to beat so fast has anyone had this done before? what is the actual process? and how dangerous is it?
Thu, 17 Dec 2009
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,   ,  
  User's Response
's  Response
I had a radiofrequency ablation done on October 11, 2006 at Prairie Heart Institute in Springfield, Illinois by a Dr. Kreigh Moulton. I had a fast heart beat and it was causing me to have all kinds of problems. The procedure is done in the cardiac cath lab using special equipment to watch your heart as it beats along on an X ray. The doctor who does this type procedure specializes in electrical problems in the heart. Your friend will have an IV. They will have her lying flat on a table and put her into a twilight sleep. While she is snoozing, they will put a micro burn into the abnormal pathway which causes her heart to beat too fast. It is very high technology. I was scared when I went to have it done, but now I am cured of a problem which plagued me for more than 15 years. I believe it is a more common procedure than it used to be because I have met 2 other people who know people who have had it done. The risks are very low. Your friend will be fine. She will have to take it easy for a couple of days because she will have tenderness in her groins where they place the catheters which by the way are venous sticks, not arterial. If all goes well, she will leave the hospital the same day and can return to work in a day or so. Its all going to be fine.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Previously I was suffering from Junctional Tachycardia, I was admitted in B M Birla at Calcuta, and Angio and RF ablation has been done by the Dr. Dipankar Mukherjee and Dr. Azizul Hazue . No block found in the Angio and RF Ablation has been done successfully. Now my pulse beat are going up . Sometimes it goes up 120 bpm. My doctor diagnosed it as Sinus Tachycardia and told me it will not be fatal. Kindly help me by advising by your valued opinion. how can I get rid of it ?

doctor1 MD

I ve had two episodes of ventricular tachycardia. I wasn t drinking during either incident, but do drink on weekends occasionally. I had the catheter ablation surgery and a week later, had my second episode. Coincidently, I started prozac ten days before the first attack where I had to be converted with the cardia pads. I m only 39, I do not smoke and was running 15 to 20 miles a week. I don t get what could be causing it.

doctor1 MD

I have recently be diagnosed with SVT but it is only exercise induced. I am trying to lose weight so my husband and I can have a baby but they say it is unsafe for me to exercise. What type of treatment is best for this type of problem? If I go on Beta Blockers would I be on them for life? Or is it best to just go through with an ablation and be done with it?

Recent questions on  Increased heart rate

doctor1 MD

I'm a 47-year old female, 5'6, 200 lbs (way over weight, I know!), type 2 diabetes, high cholesterol, hypothyroidism, tachycardia, fibromyalgia, neuropathy, and hiatel hernia. Endoscopy and colonoscopy in 2008, normal other than hiatel hernia. Told to repeat in 10-years. As far back as I can remember, I have never had regular B/Ms. For the past month, I have been in severe pain in the URQ region. I have had x-rays, US, Hida-Scan, and CT. Dx, is constipation in right colon (area of pain). This past weekend, my dr put me on a liquid diet and typical colon cleanse for f/u x-ray. I am still having serve pain and have not had a B/M in 5 days. Dr said to take Dulcolax every other day until I have B/M every day and to take Miralax every day. F/u in 2 week, said may have to repeat colonoscopy if pain is still there. Does it sound like my doctor is doing everything necessary to determine source of pain? I am miserable! Please help!

doctor1 MD

43 year old female, normal weight in good health. .Total hysterectomy done Dec. 2010, benign ovarian mass; 2 weeks after episode of PSVT, then next week chest pain and spasms. 1 episode of tachycardia of 140's bpm sustained for 1 hour. Preop ekg normal and new ekgs show slight t wave changes. Checked for PE, CT clear and lower ultrasound clear. ECHO 67% EF, normal nuclear and treadmill stress test, normal cardiac cath, carotid us. TSH was 5.4 at the beginning of Jan. but returned to 2.3 2 wks later. Taking Cartia 120 mg once daily and Metoprol 12.5 bid. Sent to cardio EP, who states that condition is due to low sodium levels and advised to up sodium. Sodium levels taken 3xs over this period have been between 133 -135. Intermittent slight chest pain continues, returning to work next week. Primary care does not believe it is due to low sodium levels, doing 24 hr osmality and sodium tests. Is there anything else we should look for?

doctor1 MD

I have the following symptoms and am trying to obtain a diagnosis that is correct for all of these: they are as follows: heart arrhythmia, bladder incontinence (very severe that it pours out of me at times), urinary frequency at night, problems breathing when I lie flat, (I sleep with a wedge), shortness of breath, pitting edema in left leg and now in right calf and ankle area, severe coughing at times usually severe with a gagging reflex, a slightly enlarged right heart valve, swooshing in my body when I sit down or arise, weakness in my lower legs or extremities, swelling in my abdomen and ankles, weight gain especially around the stomach and headaches. I was diagnosed with supraventricular tachycardia already, sleep apnea, fibromyalgia, obstructive breathing disease, however, with the severe bladder and urinary problems, could these be related to a chronic kidney disease with the heart issues as well? I also noticed that I have had severe mood swings, confusion, weakness, sometimes speaking a different language. My grandparents were from Poland, Bohemia and the Czech area and had heart disease and my grandmother had kidney failure. I was injured back in 2004 and had knee surgery along with a blood clot that was removed at that time. I previously had a gushing feeling of warmth going up my spine and then it would go up through the back of my head and then dissipate. Could there signs of a blood clot somewhere?

doctor1 MD

I have a feeling in my chest like my heart is sinking or slowing to the point of a slight loss of breath. It happens every day now and sometimes as much as 5-7 times in a minute. This is beginning to scare me. It feels like my heart is interrupted when beating and stops abruptly then beats hard when restarting or something. I have Tachycardia and take Toprol XL for that (Metotoprolol XR); I never have had a great heart rate even in the past (5-6) years since taking Toprol, it is usually about 100 bpm by late evening while resting supine on the couch. I also take Lisinopril HCTZ for high blood pressure. That is working great for the past 5 years together. I have a great BP with these meds. I also have Multiple Schlerosis (Relapsing and Remitting). I have lesions in my Brain stem, Thorasic and Lower Lumbar; the wors in the Thorasic and Brain Stem area.

doctor1 MD

Hello doctor, I had few conversation with you during last two months.I am in the UK and currently at 35 weeks pregnant. History: two miscarriages, one ectopic and this successful pregnancy is with IVF. I had asked you about B12 deficiency, BPD/AC...

doctor1 MD

My husband has had these symptoms for over a year: extreme fatigue , dizziness & slight headache. These symptoms have come and go all this time. he was sent to a neurologist and his meds checked. Since Oct. the symptoms have become worse and now...

doctor1 MD

Hi Dr. XXXXXXX yes this is a followup. I started weaning from the bystolic 2.5mg on Nov 20. 12.5 for 4 days, then 6.25 for 4 days, then 3.125 for 3 days. Last dose on Thursday, Nov 30. On 12-6 I suddenly experienced bounceback blood pressure of...